Can Cipro Cause Psa Level To Increase?

Question

Asked by Grover T

Can Cipro Cause Psa Level To Increase?

I am a 58 year old African American. I had a prostate biopsy two years ago when my PSA was 3.9. The biopsies were negative and no cancer was found but I was told I have BPH. I have never had any symptoms of BPH until 8 weeks ago when I had to urinate every 90 minutes. I also had to get up and go at night 2 to 3 times at night. I went to my doctor and my PSA has increased to 5.0. My urologist put me on a round of ciprofloxacin for three weeks. The BPH symptoms are pretty much gone. I still wake up a go to the bathroom once a night (3am) but all other issues are gone. I had another blood test and now my PSA is 9.0. I have been off Cipro for 3 weeks can that have caused my PSA to skyrocket from 5 to 9 in six weeks?

Answer

The rapid rise in PSA is most likely attributable to inflammation of the prostate